Stopping antidepressants (or other drugs) and dry eye--anyone know of any connection?
As you can probably tell, I am grasping at anything that might explain my dry eye symptoms. One of the important things I did lately was wean myself (with my doctor's guidance) off of the antidepressant, Lexapro, which I had been taking for 6 years at a dosage of 20 mg. (I know this is not a depression website, but please stay with me.)
After successfully stopping use of the antidepressant, I had, in order:
1. burning mouth syndrome for 1 month
2. 2 weeks into burning mouth syndrome, I started with eczema on arms, legs, and trunk
3. 2 weeks into the eczema, I started with the dry eye
I still have the dry eye, and I still have small patches of eczema which come and go.
Has anyone else had or know of someone who has had dry eye start within a month or two of stopping an antidepressant? Or even of stopping some other drug?
These events seem so closely spaced in time . . . .
Best wishes to everyone on this forum and thanks.
Hi Warren, your quote about "this not being a depression site" is slightly wrong. Whilst it does not specifically deal with depression as a topic, many, if not, most of the members here have had depression due to their dry eyes. Thus, lots of support exists within the archives about the subject. I've been on antidepressants myself, on and off for years.
I highly doubt dry eyes will occur if you stop Lexapro. Those symptoms you got after stopping Lexapro may have been simple withdrawals (after all, 6 yrs is a long time to be on Lexapro). If anything, 'commencing' an anti-depressant may cause dry eyes. We have no proof of that in terms of studies, but it's would seem more likely.
So did dry eye/s only start two weeks after stopping Lexapro? I'd wait it out. Perhaps see an opthalmologist and get a few tests done
Antidepressants cause my eyes to be dryer. It is a very distinctive difference. I started having noticeable problems with my eyes when I started Effexor. I didn't realize that my blurriness was from dry eyes until I read that antidepressants cause dry eyes (about 7 years later) and stopped taking them. They got better and every time I tried a different antidepressant, they would immediately get worse. It was like turning a switch on and off. I have finally accepted that I cannot take antidepressants.
Tags for this Thread